Ezcema treatment exacerbates DED

European researchers have recommended patients with eyelid eczema be referred to an ophthalmologist before being prescribed dupilumab after finding the treatment likely caused or aggravated dry eye disease (DED) in a French study.

 

The study, published in the Journal of European Academy of Dermatology and Venereology, included 46 patients, suffering from atopic dermatitis with a median age of 41.1 years who were recruited from a French university hospital and treated with dupilumab between April 2017 and October 2019.

 

“The majority developed or reported aggravated dry eye disease, with superficial punctate keratitis,” reported researchers, adding that six patients developed conjunctivitis and two discontinued dupilumab because of the severity of their ocular adverse events (OAEs).

 

"Further multicentre and translational studies are warranted to better explain OAEs pathophysiology,” they concluded.

 

Bottom Banner Advert